Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Arcangeli’s method for Fredholm equations of the first kind

Authors: C. W. Groetsch and J. Guacaneme
Journal: Proc. Amer. Math. Soc. 99 (1987), 256-260
MSC: Primary 45L05; Secondary 45B05
MathSciNet review: 870781
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that a linear operator equation of the first kind, with an operator having nonclosed range, is ill-posed, that is, the solution depends discontinuously on the data. Tikhonov’s method for approximating the solution depends on the choice of a positive parameter which effects a trade-off between fidelity and regularity in the approximate solution. If the parameter is chosen according to Morozov’s discrepancy principle, then the approximations converge to the true solution as the error level in the data goes to zero. If the operator is selfadjoint and positive and semidefinite, then "simplified" approximations can be formed. We show that Morozov’s criterion for the simplified approximations does not result in a convergent method, however, Arcangeli’s criterion does lead to convergence. We then prove the uniform convergence of Arcangeli’s method for Fredholm integral equations of the first kind with continuous kernel.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 45L05, 45B05

Retrieve articles in all journals with MSC: 45L05, 45B05

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society